Journal article

Polynomial reproduction for univariate subdivision schemes of any arity

  • Conti, Costanza Dipartimento di Energetica, Università di Firenze, Italy
  • Hormann, Kai Facoltà di scienze informatiche, Università della Svizzera italiana, Svizzera
Published in:
  • Journal of approximation theory. - Elsevier. - 2011, vol. 163, no. 4, p. 413-437
English In this paper, we study the ability of convergent subdivision schemes to reproduce polynomials in the sense that for initial data, which is sampled from some polynomial function, the scheme yields the same polynomial in the limit. This property is desirable because the reproduction of polynomials up to some degree d implies that a scheme has approximation order d+1. We first show that any convergent, linear, uniform, and stationary subdivision scheme reproduces linear functions with respect to an appropriately chosen parameterization. We then present a simple algebraic condition for polynomial reproduction of higher order. All results are given for subdivision schemes of any arity m≥2 and we use them to derive a unified definition of general m-ary pseudo-splines. Our framework also covers non-symmetric schemes and we give an example where the smoothness of the limit functions can be increased by giving up symmetry.
  • English
Computer science and technology
License undefined
Persistent URL

Document views: 25 File downloads:
  • hormann_JAT_2011.pdf: 74